Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
142 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Will epilepsy symptoms due to side effect of medicine for blood sugar?

sir , my wife is 20 year old and now she is pregnant(32 weeks) ,she failed in GTT and takes 4 unit huminsulin twice a day from last 4 weeks regularly , she get betnesol injection and blood sugar level changed and take more dose of insulin,the same day she looks like a epilepsy patient ,is it the side effect of medicines?
Tue, 1 Jun 2021
Report Abuse
General & Family Physician 's  Response
Hello,

Brief answer:
Not exactly like epilepsy, but they can cause hypoglycemia which is sudden decrease in blood sugar resulting into lethargy, confusion, disorientation and sometime loss of consciousness.

Brief answer:
Epilepsy signs Include, aura (feeling that some incident has taken place before) then tonic and clonic seizures followed by frothing in mouth and the person doesn’t remember anything. Did this incident take place early in the morning? In patients who are taking hypoglycemic drugs or even insulin they are prone to develop a certain condition known as Somoghai phenomenon, which is also known as early morning hypoglycemia. But it does not contain the epilepsy type of symptoms.

You should ask her did she remember the incident took place, where was she, Who was helping her, did she bite her tongue, was her mouth frothy? If such type of answers are yes then it is probably epilepsy. You should get her BP check regularly. Suggestions:
Renal function test
Urine routine microscope and Albumins

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Venkteshwar Singh Ranout, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Recent questions on Insulin


Will epilepsy symptoms due to side effect of medicine for blood sugar?

Hello, Brief answer: Not exactly like epilepsy, but they can cause hypoglycemia which is sudden decrease in blood sugar resulting into lethargy, confusion, disorientation and sometime loss of consciousness. Brief answer: Epilepsy signs Include, aura (feeling that some incident has taken place before) then tonic and clonic seizures followed by frothing in mouth and the person doesn’t remember anything. Did this incident take place early in the morning? In patients who are taking hypoglycemic drugs or even insulin they are prone to develop a certain condition known as Somoghai phenomenon, which is also known as early morning hypoglycemia. But it does not contain the epilepsy type of symptoms. You should ask her did she remember the incident took place, where was she, Who was helping her, did she bite her tongue, was her mouth frothy? If such type of answers are yes then it is probably epilepsy. You should get her BP check regularly. Suggestions: Renal function test Urine routine microscope and Albumins Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Venkteshwar Singh Ranout, General & Family Physician